Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 450, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 24, 2011, 6:12 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 6:12 PM EDT (22:12 UTC)
- Expired
- Jul 24, 2011, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA
The radar
The Roanoke radar (KFCX), 144 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:20 PM EDT | TSTM WND DMG | 3 S Phenix, VA | MANY TREES REPORTED DOWN IN THE PHENIX AREA. |
| Jul 24, 6:24 PM EDT | TSTM WND DMG | 2 Nne Redoak, VA | MANY TREES DOWN IN THE RED OAK AND WYLLIESBURG AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017
WUUS51 KRNK 242212
SVRRNK
VAC037-083-242315-
/O.NEW.KRNK.SV.W.0450.110724T2212Z-110724T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 PM EDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 715 PM EDT.
* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ASPEN...OR 7 MILES
SOUTHWEST OF PHENIX...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASPEN...
PHENIX...
SAXE...
DRAKES BRANCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3689 7848 3670 7865 3674 7869 3676 7867
3682 7867 3687 7897 3720 7883 3723 7878
3722 7873 3725 7869 3720 7868 3720 7864
3714 7859 3714 7853 3708 7848 3708 7844
TIME...MOT...LOC 2212Z 286DEG 13KT 3700 7880
$$
RCS2 follow-up statements
258
WWUS51 KRNK 242238
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT SUN JUL 24 2011
VAC083-242248-
/O.CAN.KRNK.SV.W.0450.000000T0000Z-110724T2315Z/
HALIFAX VA-
638 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HALIFAX COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3689 7848 3687 7856 3688 7865 3693 7873
3699 7875 3696 7878 3705 7888 3720 7882
3723 7878 3722 7873 3725 7869 3720 7868
3720 7864 3714 7859 3714 7853 3708 7848
3708 7844
TIME...MOT...LOC 2238Z 271DEG 16KT 3712 7870
$$
VAC037-242315-
/O.CON.KRNK.SV.W.0450.000000T0000Z-110724T2315Z/
CHARLOTTE VA-
638 PM EDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CHARLOTTE COUNTY...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CULLEN...OR NEAR
PHENIX...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
PHENIX...
CULLEN...
CHARLOTTE COURT HOUSE...
ABILENE...
KEYSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3689 7848 3687 7856 3688 7865 3693 7873
3699 7875 3696 7878 3705 7888 3720 7882
3723 7878 3722 7873 3725 7869 3720 7868
3720 7864 3714 7859 3714 7853 3708 7848
3708 7844
TIME...MOT...LOC 2238Z 271DEG 16KT 3712 7870
$$
RCS692
WWUS51 KRNK 242300
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT SUN JUL 24 2011
VAC037-242310-
/O.CAN.KRNK.SV.W.0450.000000T0000Z-110724T2315Z/
CHARLOTTE VA-
700 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR CHARLOTTE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3689 7848 3687 7856 3688 7865 3693 7873
3699 7875 3696 7878 3705 7888 3720 7882
3723 7878 3722 7873 3725 7869 3720 7868
3720 7864 3714 7859 3714 7853 3708 7848
3708 7844
TIME...MOT...LOC 2300Z 271DEG 16KT 3712 7858
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:44 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 24, 3:44 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EDT SUN JUL 24 2011 .SYNOPSIS... HIGH PRESSURE ACROSS THE REGION WILL CONTINUE TO WEAKEN AND SLIDE SOUTH TONIGHT AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST ON MONDAY. THE FRONT SHOULD DROP SOUTH INTO THE REGION LATE MONDAY BEFORE DRIFTING INTO THE CAROLINAS MONDAY NIGHT INTO TUESDAY. COOLER HIGH PRESSURE BEHIND THE FRONT WILL SPILL INTO THE AREA THROUGH WEDNESDAY...FOLLOWED BY ANOTHER BOUT OF HEAT AS HIGH PRESSURE ALOFT BUILDS BACK IN FROM THE WEST FOR THE END OF THE WEEK. && .NEAR TERM /THROUGH MONDAY/... SHOTGUN PATTERN OF CONVECTION CONTINUES TO INCREASE THIS AFTERNOON WITH SEVERAL MULTICELLULAR BANDS ONGOING ALONG THE BLUE RIDGE. HOWEVER SO FAR WEAK CAP ALOFT HAS LIMITED SEVERE POTENTIAL TO ISOLATED MICROBURSTS BUT GIVEN STRONG HEATING EXPECT COVERAGE TO GRADUALLY SHIFT EAST TO HIGHER INSTABILITY ALONG/EAST OF THE BLUE RIDGE INTO THIS EVENING. MOST MODEL GUIDANCE SUPPORTS THIS SCENARIO SO BASICALLY KEEPING HIGH CHANCE POPS GOING THRU SUNSET WITH LOCALIZED LIKELYS IN SPOTS. INITIAL BATCH OF CONVECTION SHOULD FADE OUT THIS EVENING WITH NEXT UPSTREAM COMPLEX NOW WELL TO THE NW LIKELY TO MAKE A RUN TOWARD THE FAR WEST AFTER DARK. GUIDANCE NOT TOO AGGRESSIVE IN BRINGING TOO MUCH OF THIS BOWING COMPLEX INTO THE AREA WITH CORFIDI VECTORS TAKING IT MORE INTO KY. THUS WONT UP POPS BACK TO LIKELYS WEST BUT BOUNCE TO HIGHER CHANCE TO MATCH BETTER WITH UPSTREAM THINKING. OTRW THINK CONVECTION AGAIN WASHES OUT TO SLIGHT POPS OR LESS EAST GIVEN LACK OF FORCING AND LOSS OF HEATING. SOME FOG AGAIN POSSIBLE BUT MOSTLY PATCHY IN AREAS THAT SAW EARLIER RAINFALL AND CLEAR OUT BRIEFLY TONIGHT. LITTLE CHANGE TO GOING TEMPS WITH LOWS SIMILAR TO THE PAST FEW OVERNIGHTS...MOSTLY UPPER 60S TO MID 70S. BETTER HEIGHT FALLS FINALLY TAKE SHAPE ON MONDAY AS THE MAIN S/W TROF PASSES ACROSS THE LAKES AND SHOVES THE SURFACE COLD FRONT TOWARD THE AREA BY AFTERNOON. HOWEVER TIMING OF PRE-FRONTAL CLDNS/SHRA STILL IN QUESTION AS MODELS HAVE BEST SUPPORT PASSING NORTH AND DEEPER INSTABILITY TO THE SOUTH AND WEST. HOWEVER DO SEE A WEAK S/W WORKING IN FROM THE WEST DURING THE AFTERNOON WHICH SHOULD SUPPORT A LITTLE BETTER COVERAGE IF ENOUGH HEATING DOES DEVELOP. LATEST NAM HAS THE BEST INSTABILITY ALONG THE BLUE RIDGE EARLY ON WITH MORE CLOUDS NW...THEN HIGHER CAPES SOUTH AND EAST DURING THE AFTERNOON WHEN BETTER BOUNDARY LAYER NW FLOW DEVELOPS. THEREFORE THINKING WILL SEE PERHAPS A MCS FIZZLE OVER THE FAR WEST EARLY...THEN SCTD COVERAGE BLUE RIDGE THAT EVENTUALLY MESHES INTO A BROKEN LINE BEFORE JUMPING SOUTH INTO NORTH CAROLINA LATER IN THE DAY. THIS SPELLS KEEPING LIKELY/HIGH CHANCE POPS WESTERN HALF INTO THE AFTERNOON...THEN SLIDING SE BY EVENING. WILL INCLUDE AT LEAST ISOLATED SEVERE POTENTIAL IN THE HWO GIVEN DECENT LAPSES DESPITE LACK OF MUCH DRY AIR ALOFT. BASICALLY USED A COMP ON TEMPS...LEANING TOWARD THE WARMER MAV EAST PER MORE INSOLATION/DOWNSLOPE AND THE COOLER MET MOS WEST WHERE EXPECTING MORE CLOUDS/SHRA EARLY. OTRW MOSTLY 80S WEST AND LOW/MID 90S ALONG/EAST OF THE BLUE RIDGE. && .SHORT TERM /MONDAY NIGHT THROUGH THURSDAY/... SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TO BE SCATTERED ACROSS THE REGION ON MONDAY EVENING AS A COLD FRONT CONTINUES TO DESCEND SOUTHWARD FROM THE OHIO RIVER VALLEY. WHILE THIS ACTIVITY WILL DIMINISH AFTER MIDNIGHT AS THE FRONT CONTINUES THROUGH OUR REGION...WILL STILL EXPECT SPOTTY SHOWERS TO LINGER THROUGH SUNRISE ON TUESDAY. BY TUESDAY MORNING...THE COLD FRONT WILL HAVE PUSHED INTO NORTHERN NORTH CAROLINA. SHALLOW HIGH PRESSURE WILL BUILD INTO OUR REGION BEHIND THE FRONT...BRINGING SLIGHTLY COOLER AND DRIER AIR WITH IT. SHOWER AND THUNDERSTORM ACTIVITY WILL BE CONFINED TO THE SOUTHERN THIRD OF THE REGION...IN THE VICINITY OF THE FRONT...BUT THIS ACTIVITY WILL BE SPOTTY AT BEST. EXPECT MORE OF THE SAME FOR WEDNESDAY...AS HIGH PRESSURE SLIDES EASTWARD...BUT REMAINS THE DOMINANT FEATURE OF OUR FORECAST REGION. ON THURSDAY...HIGH PRESSURE BEGINS TO MOVE OUT OF OUR AREA... ALLOWING SOUTHERLY WINDS TO BRING ATLANTIC MOISTURE BACK INTO OUR REGION. WE ALSO BEGIN TO SEE THE UPPER LEVEL RIDGE...WHICH WAS RESPONSIBLE FOR OUR EXCESSIVE HEAT OVER THE PAST FEW DAYS...TO BUILD BACK TOWARD OUR AREA FROM THE WEST. THE PRESENCE OF THE RIDGE WILL LEAD TO ANOTHER WARMUP ACROSS OUR REGION BEGINNING THURSDAY AFTERNOON...AS WELL AS A RETURN TO AFTERNOON SHOWERS AND THUNDERSTORMS. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... THE UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS OUR REGION ON THURSDAY EVENING GOING INTO FRIDAY...AND WE MAY SEE A RETURN TO HEAT ADVISORY CONDITIONS ACROSS PORTIONS OF THE PIEDMONT AND SOUTHSIDE VIRGINIA FOR FRIDAY AND POSSIBLY SATURDAY AFTERNOONS AS HIGH TEMPERATURES REACH INTO THE UPPER 90S IN THESE AREAS. WE CAN ALSO EXPECT SPOTTY SHOWER AND THUNDERSTORM ACTIVITY ON FRIDAY...WITH A FEW STRONG THUNDERSTORMS...HOWEVER RAINFALL CHANCES WILL INCREASE SIGNIFICANTLY ON SATURDAY EVENING AS A COLD FRONT MOVES INTO OUR AREA FROM THE UPPER OHIO RIVER VALLEY REGION. AT THIS TIME...THE COLD FRONT IS EXPECTED TO BECOME STATIONARY ACROSS THE SOUTHERN HALF OF OUR FORECAST REGION...HELPING TO KEEP OUR TEMPERATURES MAINLY IN THE 80S TO NEAR 90S FOR SUNDAY...AND KEEPING AN INCREASE CHANCE OF RAIN IN THE FORECAST HEADING INTO THE NEXT WORKWEEK. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... MAIN THREAT AGAIN WITH THE POTENTIAL TO SEE SCATTERED CONVECTION MOVE IN THE VICINITY OF ANY OF THE AIRPORTS THRU THIS EVENING AS STORMS POP UP AND MOVE SLOWLY EAST. BEST AREA FOR MORE ORGANIZED COVERAGE SEEMS TO BE OVER THE SW ATTM WITH TSRA HAVING A HARD TIME DEVELOPING OUT TO...AND EAST OF THE BLUE RIDGE PER WESTERLY FLOW ALOFT. LATEST SHORT TERM MODEL GUIDANCE SUGGESTS MORE COVERAGE UNZIPPING ALONG THE WEST SIDE OF THE BLUE RIDGE...THEN SLOWLY SAGGING EAST LATER BEFORE FADING OUT OVER THE SE THIS EVENING. THEREFORE WILL INCLUDE A VCTS MENTION ALONG THE KBLF TO KROA CORRIDOR AND INCLUDE CB ELSW WHERE CHANCES APPEAR TO BE LESS. OTRW MAINLY VFR UNDER SCT-BKN CU FIELDS OUTSIDE CONVECTION THIS AFTERNOON WITH WEST TO NW SFC WINDS AROUND 10 KTS OR LESS. THE RIDGE BREAKS DOWN TONIGHT INTO MONDAY WITH A FRONT MOVING IN. WILL LIKELY STILL HAVE SOME LEFTOVER SHRA/TSRA SE THIS EVENING AND PERHAPS NW EARLY ON AND AGAIN LATE AS ANOTHER UPSTREAM TSRA COMPLEX MAKES A RUN BUT WONT INCLUDE ANY ADDED CB/VCTS MENTION ATTM. THINK SLIGHTLY LOWER DEWPOINTS AND LIGHT WEST WINDS MAY AGAIN COMBO WITH HIGH/MID CLOUDS TO LIMIT WIDESPREAD IFR IN FOG/STRATUS. HOWEVER LOW CONFIDENCE SO ONLY INCLUDING SOME REDUCTIONS IN VSBY TO BRIEF IFR/MVFR LATE TONIGHT IN THE VALLEY LOCATIONS AND COULD BE WORSE IF RAINFALL ENDS UP MORE WIDESPREAD THIS AFTERNOON. THE FRONT SHOULD BRING A BETTER THREAT OF TSRA TO MOST OF THE AREA MONDAY AND COULD SEE SOME EARLY CONVECTION DEVELOP SE WVA MONDAY MORNING. HOWEVER MAIN TIMING LOOKS TO BE MONDAY AFTERNOON ESPCLY FROM THE BLUE RIDGE SOUTH AND EAST WHERE BETTER INSTABILITY WILL EXIST. ACTUAL FRONT PUSHES THROUGH MONDAY NIGHT AND AS COOLER AIR ARRIVES INTO TUESDAY MORNING THERE SHOULD BE SOME IFR FOG WITH A WET GROUND...THEN A DRY TUESDAY PM FOLLOWS. OTRW LOOKING FOR IMPROVING CONDITIONS WITH VFR BY TUESDAY AFTERNOON THRU LATE WEEK. && .CLIMATE... RECORD WARMEST LOW TEMPERATURES ROANOKE......75/2010 LYNCHBURG....76/1911 DANVILLE.....76/2010 BLACKSBURG...68/1999 BLUEFIELD....71/2010 RECORD HIGH TEMPERATURES ROANOKE.....100/1933 LYNCHBURG...100/2010 DANVILLE....101/2010 BLACKSBURG...92/1991 BLUEFIELD....91/1987 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH SHORT TERM...NF LONG TERM...NF AVIATION...JH/JJ/WP CLIMATE...
Hazardous weather outlook, Jul 24, 3:27 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT SUN JUL 24 2011 NCZ003-019-020-VAZ019-022>024-032>034-251930- SURRY-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD- 327 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES WILL BE 95 TO 100 DEGREES INTO EARLY THIS EVENING. IN ADDITION...SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS AHEAD OF A COLD FRONT COULD AGAIN PRODUCE VERY HEAVY RAINFALL ALONG WITH DAMAGING WINDS AND HAIL MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-251930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 327 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING WINDS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS AHEAD OF A COLD FRONT COULD AGAIN PRODUCE VERY HEAVY RAINFALL ALONG WITH DAMAGING WINDS AND HAIL MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ035-043>047-058-059-251930- STOKES-ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 327 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE INTO EARLY THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS AHEAD OF A COLD FRONT COULD AGAIN PRODUCE VERY HEAVY RAINFALL ALONG WITH DAMAGING WINDS AND HAIL MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 4:21 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SUN JUL 24 2011
VAZ033-242100-
FRANKLIN VA-
421 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
ROCKY MOUNT...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SONTAG AROUND 445 PM AND SYDNORSVILLE AROUND
500 PM.
LAT...LON 3680 7977 3679 7982 3682 7994 3697 8004
3707 7985 3686 7964 3683 7967 3681 7974
3679 7976
RCSSpecial weather statement, Jul 24, 4:34 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT SUN JUL 24 2011
VAZ012-013-016-242115-
CARROLL VA-PULASKI VA-WYTHE VA-
434 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...PULASKI AND WYTHE
COUNTIES...
AT 430 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
PULASKI...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR DRAPER AROUND 445 PM...ALLISONIA AROUND 510
PM AND SYLVATUS AROUND 515 PM.
LAT...LON 3694 8099 3708 8082 3694 8063 3693 8064
3692 8062 3691 8062 3680 8081
RCSSpecial weather statement, Jul 24, 5:19 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT SUN JUL 24 2011
VAZ034-035-045-242215-
AMHERST VA-BEDFORD VA-CAMPBELL VA-
519 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD AND CAMPBELL
COUNTIES...INCLUDING THE CITY OF LYNCHBURG...
AT 516 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF BIG
ISLAND...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BOONSBORO AROUND 530 PM...CITY OF LYNCHBURG
AROUND 555 PM...MADISON HEIGHTS AROUND 600 PM AND BOCOCK AROUND 610
PM.
LAT...LON 3744 7902 3743 7902 3732 7917 3750 7941
3761 7927 3748 7897
RCSLocal storm report, Jul 24, 5:23 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
523 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 3 WSW PATTERSON 36.86N 80.83W
07/24/2011 WYTHE VA TRAINED SPOTTER
TREE DOWN ON CASTLETON ROAD.
&&
CHENARDLocal storm report, Jul 24, 5:33 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 N SYDNORSVILLE 36.91N 79.84W
07/24/2011 FRANKLIN VA 911 CALL CENTER
TREES DOWN ON GOOSE DAM RD
0448 PM TSTM WND DMG 3 NNE SYDNORSVILLE 36.90N 79.82W
07/24/2011 FRANKLIN VA 911 CALL CENTER
TREES DOWN ON MCNEIL MILL RD
0450 PM TSTM WND DMG 3 ENE SYDNORSVILLE 36.89N 79.78W
07/24/2011 FRANKLIN VA 911 CALL CENTER
2 TREES AND SEVERAL BRANCHES DOWN ON SONTAG RD
&&
JJACKSONSpecial weather statement, Jul 24, 5:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT SUN JUL 24 2011
VAZ045-046-242230-
APPOMATTOX VA-CAMPBELL VA-
553 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX AND CAMPBELL
COUNTIES...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CONCORD...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SPOUT SPRING AROUND 600 PM...APPOMATTOX
AROUND 615 PM...APPOMATTOX NATIONAL HISTORIC PARK AROUND 620 PM AND
EVERGREEN AROUND 630 PM.
LAT...LON 3722 7873 3723 7878 3720 7881 3720 7883
3717 7884 3735 7908 3748 7897 3748 7895
3733 7864The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:24 PM EDT | Special Weather Statement | RNK | City of Radford | 51 min |
| Jul 24, 3:08 PM EDT | Special Weather Statement | RNK | Patrick | 37 min |
| Jul 24, 3:26 PM EDT | Special Weather Statement | RNK | Bedford | 64 min |
| Jul 24, 3:28 PM EDT | Special Weather Statement | RNK | Smyth | 47 min |
| Jul 24, 3:42 PM EDT | Special Weather Statement | RNK | Henry | 63 min |
| Jul 24, 4:21 PM EDT | Special Weather Statement | RNK | Franklin | 39 min |
| Jul 24, 4:30 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 44 min |
| Jul 24, 4:34 PM EDT | Special Weather Statement | RNK | Pulaski | 41 min |
| Jul 24, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 63 min |
| Jul 24, 5:19 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 56 min |
| Jul 24, 5:53 PM EDT | Special Weather Statement | RNK | Appomattox | 37 min |
| Jul 24, 6:08 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.